Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 53, NWS Kansas City, MO

April 25, 2020Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 25, 2020, 2:43 PM CDT for Cooper County, Missouri. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2020, 2:43 PM CDT (19:43 UTC)
Expired
Apr 26, 2020, 6:53 AM CDT
In force
16 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

457 
WGUS43 KEAX 251943
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
243 PM CDT Sat Apr 25 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-261943-
/O.NEW.KEAX.FL.W.0053.200425T1943Z-200427T0121Z/
/BONM7.1.ER.200425T1848Z.200426T0000Z.200426T0121Z.UU/
243 PM CDT Sat Apr 25 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* until Sunday evening.
* At  1:30 PM Saturday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 17.0 feet by this evening. The river will fall below 
  flood stage by this evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.9   Sat 01 PM   17.0 this evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
3 follow-up statements
195 
WGUS83 KEAX 260246
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
946 PM CDT Sat Apr 25 2020



...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-270246-
/O.EXT.KEAX.FL.W.0053.000000T0000Z-200427T0725Z/
/BONM7.1.ER.200425T1841Z.200426T0130Z.200426T0725Z.UU/
946 PM CDT Sat Apr 25 2020

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late Sunday night.
* At  8:30 PM Saturday the stage was 17.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   17.0   Sat 08 PM   16.9 early Sunday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

Kurtz
831 
WGUS83 KEAX 261028
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
528 AM CDT Sun Apr 26 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Lamine River near Otterville affecting Cooper County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-261058-
/O.CAN.KEAX.FL.W.0054.000000T0000Z-200427T0720Z/
/OTTM7.1.ER.200425T2119Z.200426T0615Z.200426T1001Z.NO/
528 AM CDT Sun Apr 26 2020

The Flood Warning is cancelled for
  The Lamine River near Otterville.
* At  5:15 AM Sunday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at  5:01 AM Sunday.
* Forecast...The river will continue to fall to 4.5 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15   14.8   Sun 05 AM    9.8 this morning
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC053-270946-
/O.EXT.KEAX.FL.W.0053.000000T0000Z-200427T0946Z/
/BONM7.1.ER.200425T1841Z.200426T0545Z.200426T0946Z.UU/
528 AM CDT Sun Apr 26 2020

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late tonight.
* At  4:30 AM Sunday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.4   Sun 04 AM   13.1 this morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
600 
WGUS83 KEAX 261153
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
653 AM CDT Sun Apr 26 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-261223-
/O.CAN.KEAX.FL.W.0053.000000T0000Z-200427T0946Z/
/BONM7.1.ER.200425T1841Z.200426T0545Z.200426T1030Z.UU/
653 AM CDT Sun Apr 26 2020

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  6:30 AM Sunday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  5:30 AM Sunday.
* Forecast...The river will continue to fall to 7.6 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.6   Sun 06 AM   13.1 this morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 11:40 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 25, 11:40 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1140 AM CDT Sat Apr 25 2020

.Discussion...
Issued at 306 AM CDT SAT APR 25 2020

This morning the slow moving closed mid-level low, that has been the
catalyst for rain and few storms over the past 24 hours, will slow
shift east. This will keep showers over the east CWA through most of
the morning before finally shifting east. In the wake of the
departing system the area will be under northwesterly flow aloft. A
quick moving shortwave will drop into the area on this northwesterly
flow this afternoon and bring the chance for showers and a isolated
storm to the western CWA. Clouds will remain persistent all day over
the eastern CWA keeping it cooler with highs in the lower 60s.
Further back to the west, the sun will make an appearance this
morning with clouds increasing during the afternoon however,
temperatures should rise into the mid to perhaps upper 60s. Surface
high pressure will build into the area Saturday night and persist
into Sunday drying out conditions. High pressure will provide for
mostly sunny skies but weak mixing keeping highs near normal in the
mid 60s to near 70. Sunday night into Monday another mid-level
shortwave will move through the region bringing the chance for
showers. Tuesday a strong upper level trough will dig from the
northern Plains into the Midwest forcing a cold front through the
area with thunderstorms likely. There may be the potential for some
severe storms with 1000-1500J/Kg of MUCAPE and 35-40 knots of
effective shear. Highs Monday and Tuesday will be in the low to mid
70s. Tuesday night into Wednesday the upper level trough will
develop a closed low that will drop south into the region continuing
shower and isolated thunderstorm chances. Highs Wednesday will reach
the mid 60s to lower 70s. Wednesday night the closed low shifts east
and surface high pressure build into the region. Conditions are then
expected to be dry Thursday and Friday with a warming trend as
height rises will allow highs to rise into the low to mid 70s
Thursday before reaching the mid to upper 70s Friday.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1139 AM CDT SAT APR 25 2020

VFR through this evening with isolated showers and a couple of
thunderstorms possible late afternoon through early evening. Very
low probability of thunderstorms near TAF sites so did not include
in TAF. Otherwise patchy light fog (3 to 6 miles) for a few hours
tomorrow morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...Christensen
Hazardous weather outlook, Apr 25, 4:51 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
451 AM CDT Sat Apr 25 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
451 AM CDT Sat Apr 25 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered showers and thunderstorms are possible this afternoon over
 eastern Kansas and western Missouri. No severe weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Strong thunderstorms are possible Tuesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:50 PM CDTRiver Flood WarningEAXCass, Henry, Johnson26 hr
Apr 24, 8:50 PM CDTRiver Flood WarningEAXJohnson, Pettis28 hr
Apr 24, 8:50 PM CDTRiver Flood WarningEAXCooper, Saline62 hr
Apr 24, 8:50 PM CDTRiver Flood WarningEAXCooper52 hr
Apr 25, 6:44 PM CDTRiver Flood WarningEAXCooper27 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.